Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 134, NWS Shreveport, LA

June 27, 2001Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2001, 2:39 PM CDT for Titus County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 2:39 PM CDT (19:39 UTC)
Expired
Jun 27, 2001, 3:15 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Titus County, TX

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:50 PM CDTHail 0.75Mt Pleasant, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2681 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 271940
SVRSHV

TXC449-272015-
/NEW.KSHV.SV.W.0207.271939-272015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 315 PM CDT

* AT 239 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL TITUS COUNTY...
  OR ABOUT 7 MILES NORTH OF MOUNT PLEASANT...MOVING SOUTHEAST AT 20
  MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 315 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:00 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 27, 10:00 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT WED JUN 27 2001

RADAR CURRENTLY SHOWS SHOWERS AND THUNDERSTORMS MOVING SLOWLY EAST
ACROSS CENTRAL LOUISIANA.  A CHANCE OF THUNDERSTORMS ARE ALREADY
FORECAST FOR THE MUCH OF THE CWA THIS AFTERNOON...AND THE SHREVEPORT
MORNING SOUNDING SUPPORTS THAT WITH A LIFTED INDEX OF -9 AND DECENT
MOISTURE UP TO 700MB.  DAYTIME HEATING AND VORT MAXES ROTATING
AROUND THE UPPER LOW TODAY WILL ONLY ENHANCE THE THREAT OF
THUNDERSTORMS.  SO SINCE THUNDERSTORMS ARE MENTIONED...I  WILL ONLY
MAKE COSMETIC CHANGES IN THE UPDATE.

ELEVEN

.SHV...NONE.

In the hours before

Special weather statement, Jun 27, 10:30 AM CDT, 4 hours 9 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED JUN 27 2001

DECENT MOISTURE...DAYTIME HEATING...AND UPPER LEVEL DISTURBANCES
MOVING ACROSS THE FOUR STATE AREA...ARE PERFECT INGREDIENTS FOR
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS.  A CHANCE OF
THUNDERSTORMS IS FORECAST FOR MUCH OF THE AREA THIS
AFTERNOON...HOWEVER SEVERE WEATHER SHOULD REMAIN ISOLATED.

ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY
MANAGERS...ARE NOT EXPECTED TODAY THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:09 PM CDTSevere Thunderstorm WarningSHVMorris21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.